Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Have bursitis on hip. Taken cortisone shots and Ultram. Any other medicine?

Jul 2016
User rating for this question
Very Good
Answered by

Practicing since : 1971
Answered : 8286 Questions
im still trying to get my father some relief for his bursitis, on the outside of his hip. he has been to several docters ,but they have shot him several times with a cortasone shot but to no avail.his family doctor took him of his narcotic pain meds and givrn ultram, which has made his pain worse.the res his doctor took him off his meds was becouse he got constipated. is there any other shots that can be introduced or anything i have not tryed? please read all my entries about my father that i have reported to you befor responding back please. steve
Posted Sun, 25 Aug 2013 in Men's Health
Answered by Dr. P. T. Patil 34 minutes later

Thanks for writing again.

In my reply earlier I have suggested to give him Ibuprofen which is comparatively safe pain killer given in elderly patients.Any pain killers at this age are to be given with cautious as they are not well tolerated by old people.

Please try this one if you have not given him so far.

Pain killers of narcotic group of drugs are known to have side effects of constipation .

Please give stool softener like Isabgol or Liquid paraffin in the evening .

Please change his diet which should include leafy vegetables,spouted cereals and fruits
Avoid meat and non vegetarian food.

Hope I have answered your query. If you have any more questions please feel free to ask me I shall be happy to help you.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor